Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 30, 2009, 12:09 AM CDT for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2009, 12:09 AM CDT (05:09 UTC)
- Expired
- Jul 30, 2009, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 300509 FFWSHV TXC067-183-203-315-343-459-300800- /O.NEW.KSHV.FF.W.0052.090730T0509Z-090730T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1209 AM CDT THU JUL 30 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CASS COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF ATLANTA... NORTH CENTRAL GREGG COUNTY IN NORTHEAST TEXAS... NORTHERN HARRISON COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF MARSHALL... MARION COUNTY IN NORTHEAST TEXAS... SOUTHEASTERN MORRIS COUNTY IN NORTHEAST TEXAS... EASTERN UPSHUR COUNTY IN NORTHEAST TEXAS... * UNTIL 300 AM CDT * AT 1204 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM THUNDERSTORMS MOVING NORTHEAST AROUND 25 MPH OVER THE WARNED AREA. RAINFALL AMOUNTS OF ONE TO NEAR ONE AND ONE HALF INCHES PER HOUR POSSIBLE OVER A REGION WHERE VERY HEAVY RAINS FELL RECENTLY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN... WASKOM...SMITHLAND...ORE CITY...MCLEOD...LONE STAR...LODI... LINDEN...KILDARE...KARNACK...JENKINS...JEFFERSON...HUGHES SPRINGS...HARLETON...EAST MOUNTAIN...DIANA...BIVINS AND BEREA... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. && LAT...LON 3314 9464 3313 9406 3247 9407 3257 9491 $$ 06
2 follow-up statements
000 WGUS74 KSHV 300655 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 155 AM CDT THU JUL 30 2009 TXC067-183-203-315-343-459-300800- /O.CON.KSHV.FF.W.0052.000000T0000Z-090730T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORRIS TX-CASS TX-UPSHUR TX-MARION TX-HARRISON TX-GREGG TX- 155 AM CDT THU JUL 30 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR GREGG...HARRISON...MARION...UPSHUR...CASS AND MORRIS COUNTIES... AT 150 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING RAINFALL AMOUNTS UP TO AN INCH IN AN HOUR OVER THE WARNED AREA. THESE RAINFALL AMOUNTS ARE FALLING OVER A REGION WHERE VERY HEAVY RAINS HAVE RECENTLY FALLEN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLEOD...LONE STAR...LODI...LINDEN...KILDARE...JENKINS...HUGHES SPRINGS...CEDAR SPRINGS...BIVINS AND ATLANTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATINOAL WEATHER SERVICE IN SHREVEPORT. && LAT...LON 3314 9464 3313 9406 3247 9407 3257 9491 $$ D. BUTTS
000 WGUS74 KSHV 300802 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 302 AM CDT THU JUL 30 2009 TXC067-183-203-315-343-459-300811- /O.EXP.KSHV.FF.W.0052.000000T0000Z-090730T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORRIS TX-CASS TX-UPSHUR TX-MARION TX-HARRISON TX-GREGG TX- 302 AM CDT THU JUL 30 2009 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR GREGG...HARRISON... MARION...UPSHUR...CASS AND MORRIS COUNTIES... RAINFALL RATES WITH SHOWERS AND THUNDERSTORMS OVER THE PREVIOUSLY WARNED AREA HAVE DECREASED. AS SUCH...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 3 AM. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN SHREVEPORT. LAT...LON 3314 9464 3313 9406 3247 9407 3257 9491 $$ D. BUTTS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:03 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 29, 10:03 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT WED JUL 29 2009
.DISCUSSION...
UPDATED THE ZONES TO ADJUST RAIN CHANCES TO THE SOUTH.
MORE COMING FOR THE NORTHWEST AND CENTRAL LATER SO MADE ALL ZONES
70 PERCENT. STRONG WINDS OVER NORTH CENTRAL LA WILL BE ISSUING
WARNINGS ALONG AND AHEAD OF THE LINE. ADJUSTED TEMPERATURES TO
CURRENT TRENDS. /06/
&&
.AVIATION...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS MOST
TERMINAL SITES THROUGH THE TERMINAL FORECAST PERIOD. EXPECT MVFR/IFR
CONDITIONS IN AND AROUND THUNDERSTORMS. OTHERWISE...WINDS WILL
REMAIN SOUTHERLY...BECOMING SOUTHWEST THROUGH 00Z FRIDAY. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 85 74 85 74 / 70 80 70 70 30
MLU 75 88 74 85 74 / 70 70 70 70 40
DEQ 70 82 70 86 70 / 70 80 30 30 30
TXK 72 84 71 85 71 / 70 80 60 60 30
ELD 72 84 72 85 71 / 70 80 70 60 40
TYR 75 84 73 86 72 / 70 80 70 70 30
GGG 74 84 73 86 73 / 70 80 70 70 30
LFK 77 90 76 90 74 / 70 70 50 60 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: LAZ001>004.
FLASH FLOOD WATCH FROM 4 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: LAZ005-006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
FLASH FLOOD WATCH FROM 4 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: TXZ152-153-165>167.
&&
06/05Hazardous weather outlook, Jul 29, 11:48 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT WED JUL 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1148 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY AS ANOTHER IN A SERIES OF UPPER DISTURBANCES MOVES ACROSS THE AREA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH STRONG GUSTY WINDS UP TO 50 MILES PER HOUR. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY OF THE STRONGER STORMS WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLASH FLOODING. THUNDERSTORM COVERAGE WILL INCREASE TONIGHT AS A STRONGER DISTURBANCE MOVES CLOSER TO THE REGION. VERY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE INTO EARLY THURSDAY MORNING IN AN AREA NORTH OF A JACKSONVILLE TEXAS TO MONROE LA LINE. .DAYS TWO THROUGH SEVEN... HEAVY RAINFALL AND STRONG THUNDERSTORMS WILL LIKELY BE SEEN THURSDAY AS STRONG UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES WILL BE SEEN IN MOST PLACES...WITH TOTALS UP TO 6 INCHES POSSIBLE IN THE HEAVIER DOWNPOURS. ADDITIONAL AMOUNTS SUCH AS THESE COULD LEAD TO ADDITIONAL FLOODING ACROSS THE REGION. MORE DISTURBANCES ARE EXPECTED TO MOVE ACROSS THE REGION HEADING INTO THE WEEKEND...AND BRING ADDITIONAL PERIODS OF HEAVY RAINFALL. GIVEN THE UNCERTAINTIES IN TIMING THESE DISTURBANCES...YOU SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS CONCERNING THESE POTENTIAL WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING AS DAYTIME HEATING COULD IGNITE A FEW STRONGER STORMS. ACTIVATION MAY BE NEEDED THURSDAY AS WELL. LAZ017>022-TXZ165>167-301700- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-ANGELINA- SAN AUGUSTINE-SABINE TX- 1148 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING HOURS. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAVY RAINFALL AND STRONG THUNDERSTORMS WILL LIKELY BE SEEN THURSDAY AS STRONG UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WILL BE SEEN IN MOST PLACES...WITH HIGHER TOTALS POSSIBLE IN THE HEAVIER DOWNPOURS. MORE DISTURBANCES ARE EXPECTED TO MOVE ACROSS THE REGION HEADING INTO THE WEEKEND...AND BRING ADDITIONAL PERIODS OF HEAVY RAINFALL. GIVEN THE UNCERTAINTIES IN TIMING THESE DISTURBANCES...YOU SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS CONCERNING THESE POTENTIAL WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. 04
In the hours before
Special weather statement, Jul 29, 7:16 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 PM CDT WED JUL 29 2009
LAZ001>003-010-012-300115-
BIENVILLE-BOSSIER-CADDO-DE SOTO-WEBSTER-
716 PM CDT WED JUL 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER...WEBSTER...BIENVILLE AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...EASTWOOD...HAUGHTON...MINDEN...RED CHUTE...
RINGGOLD AND SIBLEY...
AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EASTWOOD TO 9 MILES
SOUTH OF HAUGHTON TO 12 MILES EAST OF STONEWALL...OR ALONG A LINE
EXTENDING FROM RED CHUTE TO 11 MILES SOUTHEAST OF BOSSIER CITY TO 17
MILES NORTH OF MANSFIELD...MOVING NORTHEAST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. SHOULD THESE
STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Local storm report, Jul 29, 7:55 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG HALL SUMMIT 32.18N 93.30W
07/29/2009 RED RIVER LA LAW ENFORCEMENT
TREE DOWN ON SWINT RD.
&&
JTALLEYLocal storm report, Jul 29, 7:57 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 7 N BIG SANDY 32.69N 95.11W
07/29/2009 UPSHUR TX LAW ENFORCEMENT
TREE DOWN ON TANGERINE RD JUST SOUTH OF THE RHONESBORO
COMMUNITY.
&&
JTALLEYSpecial weather statement, Jul 29, 8:32 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT WED JUL 29 2009
LAZ005-012-013-300200-
BIENVILLE-JACKSON-LINCOLN-
832 PM CDT WED JUL 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA AND GRAMBLING...
AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR ARCADIA...OR 14 MILES WEST OF GRAMBLING...
MOVING EAST AT 25 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Jul 29, 10:15 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG RINGGOLD 32.33N 93.28W
07/29/2009 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN ON HWY 533 AND ON LAKE BISTINEAU ROAD.
&&
MMAYEAUXLocal storm report, Jul 29, 10:55 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL MONROE 32.51N 92.08W
07/29/2009 E0.75 INCH OUACHITA LA BROADCAST MEDIA
&&
MMAYEAUXThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:22 AM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
| Jul 30, 3:24 AM CDT | Flash Flood Warning | SHV | Cherokee, Smith | 111 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.